| Model Number |
SFR3-4-40-10 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Necrosis (1971)
| Date of Event |
01/25/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received information that a patient treated with a sfr3 solitaire had an intraventricular hemorrhage (ivh).Unscheduled follow up visit on (b)(6) 2023, (b)(6) 2023 and (b)(6) 2023 brain ct imaging observation of ¿intraventricular hemorrhage¿ was reported by site.No other patient symptoms/injuries related to this event.Medtronic received information regarding a patient who had undergone a mechanical thrombectomy with a solitaire platinum (sfr3) stent retriever to treat ischemic stroke.The patient's pre-procedure mrs was 5, nihss was 14, and tici was 2a.There was no device malfunction or deficiency reported and tici 3 was achieved with the procedure.The day after the procedure, computed tomography (ct) showed reperfusion injury or intracerebral hemorrhage with partial necrosis of brain tissue.The patient was treated with intravenous (iv) medications for anti-platelet aggregation.The patient outcome was noted as "not recovered/not resolved." the event was noted to be a reperfusion injury which is a common post-operative stroke complication.The event was not considered life-threatening and did not result in new patient disability.No additional surgical intervention was required.The event did not prolong the patient's hospitalization.The event was considered possibly related to the patient disease under study/index stroke.The site assessment concluded the event was not related to the procedure or device.However, the medtronic study sponsor assessment concluded conservatively that the event was possibly procedure-related.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received reporting mrs score not available.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Additional information received reported a concomitant or additional treatment was given due to this ae.Possible related to disease under study, site stated¿ it is a common postoperative complication of stroke.¿.
Event or Problem Description
New information received that the patient's baseline mrs score was updated to 0.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.